MAUDE Adverse Event Report: COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Catalog Number ASDB-25-015-S
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code Perforation (2001)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products - erbe electrosurgical generator.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The snare was returned with the snare head slightly advanced outside the distal end of the sheath.The snare head would not retract back into the sheath by handle manipulation.The handle of the device was manipulated to advance the snare head, and when the snare head was advanced outside the sheath, the snare head was misshaped.The snare head did not form a uniform duck bill.When the snare head was advanced outside the sheath, the snare wire was bent above where the duck bill was normally formed.This created two (2) bends in the snare wire.One (1) that was made to create the duck bill shape, and one (1) that was bent during use; thus creating a misshaped snare head.The misshaped snare head contributed to the retraction difficulty that the user encountered.Further, when the snare head was retracted into the sheath, the additional bend in the snare wire was preventing the snare head from fully retracting.The snare wire was manipulated with a pair of tweezers and formed back into a duck bill shape with one (1) bend in the distal end of the wire.The snare head smoothly advanced and retracted when manipulating the handle.When the snare head was fully retracted inside the sheath, the distance from the distal end of the snare wire to the distal end of the sheath met specification.The sheath of the snare was disassembled from the handle to evaluate the formed snare wire.It was found during the evaluation that the snare wire cannula that is soldered to the snare wire was not in the correct location.The position of this cannula could have contributed to the snare head becoming misshaped during use.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the investigation determined that the device did not meet manufacturing specification.During the manufacturing process for the forming wire, the cannula was not placed at the correct location prior to being soldered to the forming wire.The operators were retrained on the manufacturing process.A corrective action has been initiated to reduce occurrences for snare head retraction difficulties for asdb devices.The product said to be involved is included in the scope of the corrective actions.Prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.Corrective action: a corrective action has been initiated in an effort to reduce occurrences of this nature.This product was manufactured prior to implementation of this corrective action.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic mucosal resection (emr), the physician used a cook acusnare polypectomy snare.The snare would not close all of the way.The snare was tested prior to inserting it into the endoscope and visually appeared to work correctly.The physician was able to resect the tissue using the original snare and cautery [intended procedure] even though it would not close properly.After resection and inspection of the tissue , the physician noticed the perforation.The physician stated the snare would not close all of the way, which caused a perforation.The physician repaired the perforation by using endoscopic clips in a zipper fashion.The cook sales representative stated the following on (b)(4) 2018: "i contacted the physician and the response was that he cannot be certain the device caused the perforation versus attributing it to the risk of the procedure.He said they do over 250 colon emrs per year, mostly using the cook duckbill snares, and do not have many issues." a section of the device did not remain inside the patient¿s body.Endoscopic clips were used to repair a perforation due to this occurrence.According to the initial reporter, the patient was admitted to the hospital, but it is unknown if this was due to the occurrence.

Brand Name
ACUSNARE POLYPECTOMY SNARE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7918705
Report Number1037905-2018-00455
Device Sequence Number16659956
Product Code KNS
UDI-Device Identifier00827002226494
UDI-Public(01)00827002226494(17)210621(10)W4075180
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K851958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2021
Device Catalogue NumberASDB-25-015-S
Device Lot NumberW4075180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2018
Initial Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS 190 PEDIATRIC COLONOSCOPE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;